# SDR CKSA97441

- Difficulty date: August 10, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N24UA
- Make and model: Doug DC-8-61
- Aircraft serial: 45963
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, F/O NOTICED SMOKE COMING FROM TEMP AND PRESS CONTROL PANEL.  CREW INITIATED EMERGENCY PROCEDURES AND SMOKE STOPPED WHEN CABIN PRESSURE CONTROLLER WAS LOCKED.  FOUND BALLAST TRANSFORMER FOR FLUORESCENT LIGHTS BURNED.  DISCONNECTED PLUG AND SECURED.  TRANSFERRED TO DMI NBR 563 PER AIA MEL 33-1 CAT C PLACARDS INSTALLED.  REMOVED AND REPLACED BALLAST TRANSFORMER.  LIGHTS OPS CHECKS NORMAL IAW 33-10-0.  CLEARS DMI 563 PLACARDS REMOVED.
